Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Selzentry with Thorazine
May 18, 2013

My son is very sensitive to all of the HIV meds and antipsychotic meds. Thorazine is the only one that agrees with him. He is now taking complera for the past 4 months with a vl of 468, cd4 600. He has been undetectable for years on PI's with truvada, but the side effects were horrible, mentally and physically. The complera is much milder, no diarrhea, not psychotic episodes, but since the viral load was checked two months earlier, it was 300, and has now gone up. Our dr. is waiting for the results of the trofile test on Selzentry. Since I can't change the thorazine, I am very worried about this combination. I respect your very wise opinion and am in desperate need of some advice since I make all the decisions for his care. Would you please let me know if you think selzentry is a safe drug? Thanks so much.

Response from Dr. Henry

There is a potential drug interaction between maravirox and chlopromazine that could increase levels of chlorpromazine resulting in more side effects (such as low blood pressure and cardiac arrhythmias). Reliability of Trofile assay at low viral levels (ie < 500-1000 copies/ml) uncertain. May consider use of integrase inhibitor such as raltegravir depending on whether any drug resistance likely present. KH



Previous
BITTER GROUD JUICE
Next
Managing side effects of Viraday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement